Precise estimates of persistence time for SIS infections in heterogeneous populations

Research output: Contribution to journalArticle

19 Downloads (Pure)

Abstract

For a susceptible-infectious-susceptible (SIS) infection model in a heterogeneous population, we derive simple and precise estimates of mean persistence time, from a quasi-stationary endemic state to extinction of infection. Heterogeneity may be in either individuals' levels of infectiousness or of susceptibility, as well as in individuals' infectious period distributions. Infectious periods are allowed to follow arbitrary non-negative distributions. We also obtain a new and accurate approximation to the quasi-stationary distribution of the process, as well as demonstrating the use of our estimates to investigate the effects of different forms of heterogeneity. Our model may alternatively be interpreted as describing an infection spreading through a heterogeneous directed network, under the annealed network approximation.
Original languageEnglish
Pages (from-to)2871-2896
Number of pages26
JournalBulletin of Mathematical Biology
Volume80
Issue number11
Early online date11 Sep 2018
DOIs
Publication statusPublished - Nov 2018

Fingerprint Dive into the research topics of 'Precise estimates of persistence time for SIS infections in heterogeneous populations'. Together they form a unique fingerprint.

  • Cite this